Alert archive / Alabama / River Flood Warnings in 2011

River Flood Warning 3, NWS Huntsville, AL

January 1, 2011Lawrence County, Alabama

NWS Huntsville, AL issued this river flood warning at Jan 1, 2011, 11:03 AM CST for Lawrence County, Alabama. It took effect at Jan 1, 2011, 4:24 PM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2011, 11:03 AM CST (17:03 UTC)
In effect from
Jan 1, 2011, 4:24 PM CST
Expired
Jan 1, 2011, 6:40 PM CST
In force
2 hr
Issued by
NWS Huntsville, AL
Flood severity
Minor

County Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 14.69 ft at Jan 2, 2011, 4:00 PM CST.

actionminormoderate5101501/0101/0201/03
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WGUS44 KHUN 011703
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1103 AM CST SAT JAN 1 2011

...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...

  BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER 
IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC079-020703-
/O.NEW.KHUN.FL.W.0003.110101T2224Z-110102T2122Z/
/BNAA1.1.ER.110101T2224Z.110102T0600Z.110102T1522Z.NO/
1103 AM CST SAT JAN 1 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG NANCE CREEK AT COURTLAND.
* FROM THIS AFTERNOON UNTIL SUNDAY AFTERNOON.
* AT 10 AM SATURDAY THE STAGE WAS 8.8 FEET AND RISING.
* FLOOD STAGE IS 14.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON 
  AND CREST NEAR 15.5 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE LATE TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...WATER BEGINS TO COVER ROADS SOUTH OF 
  DOWNTOWN COURTLAND.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET
  ON JAN 25 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   SAT  SAT  SUN  SUN   STG DAY TIME

BIG NANCE CREEK
COURTLAND    14.0   8.8 SAT 10 AM 11.8 14.8 15.5 14.9  15.5 SUN 12 AM

$$
1 follow-up statement
329 
WGUS84 KHUN 020040
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
640 PM CST SAT JAN 1 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ALABAMA...

  BIG NANCE CREEK AT COURTLAND AFFECTING LAWRENCE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.
&&

ALC079-020110-
/O.CAN.KHUN.FL.W.0003.000000T0000Z-110102T2122Z/
/BNAA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
640 PM CST SAT JAN 1 2011

FORECAST INFORMATION FOR
  BIG NANCE CREEK AT COURTLAND.
* AT 5 PM SATURDAY THE STAGE WAS 10.4 FEET AND RISING.
* FLOOD STAGE IS 14.0 FEET.  
* NO FLOODING IS CURRENTLY FORECAST.
&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   SUN  SUN  SUN  SUN   STG DAY TIME

BIG NANCE CREEK
COURTLAND    14.0  10.4 SAT 5 PM  10.7 10.2  6.8  4.6   N/A 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 1, 9:30 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 1, 9:30 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
930 AM CST SAT JAN 1 2011

.UPDATE...TO UPDATE WWA SECTION FOR FFA.
&&

.DISCUSSION...
LATEST OBS FROM HSV AND FYM SUGGEST COLD FRONT HAS MOVED THROUGH THE
AREA. 12Z NAM HAS A PRETTY GOOD HANDLE ON THE TIMING OF THIS
FRONT....WITH FRONT MOVING INTO DEKALB COUNTY AROUND 18Z. AHEAD OF
THIS FRONT...SOME LOCALLY HEAVY RAIN IS STILL POSSIBLE...BUT ATTM IT
APPEARS THE FLASH FLOOD THREAT HAS TRANSITIONED TO MORE OF A RIVER
FLOOD THREAT. DROPPED OUR WESTERN FIVE COUNTIES FROM THE FFA...AND
THE REMAINING COUNTIES WILL FOLLOW THROUGH THE MORNING. SCATTERED
/MOSTLY LIGHT/ SHOWERS WILL CONTINUE BEHIND THE FRONT FOR SEVERAL
HOURS...WITH COOLING TEMPERATURES AS CAA FLOWS INTO THE CWFA.
&&

AVIATION.../FROM 12Z TAFS/
CDFNT ENTERING NW AL ATTM WILL CONTINUE MOVE ACROSS THE
CWA BY 20Z. IFR/MVFR CIGS WILL CONTINUE AT BOTH TAF SITES UNTIL ARND
20Z. THE THREAT OF TSRA WILL ALSO END THIS AFTN WITH ONLY SCT SHRA
UNTIL 02Z. AFTER 02Z HIGH PRESSURE WILL BUILD ACROSS THE AREA ENDING
THE PCPN CHANCES AND DECREASING CLOUDS
&&

.PREV DISCUSSION... /ISSUED 332 AM CST SAT JAN 1 2011/
HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE CWA TONIGHT WHICH WILL
END THE PCPN EARLY THIS EVENING AND BRING DECREASING CLOUDS ACROSS
THE CWA.

REST OF THE FCST LOOKS DRY WITH NEAR SEASONABLE TEMPS. A WEAK CDFNT
IS PROGGED BY GFS TO MOVE ACROSS THE AREA ON TUESDAY BUT ATTM IT
LOOKS LIKE A DRY CDFNT. LOOKS LIKE ANOTHER CDFNT WILL APPROACH THE
AREA BY FRIDAY BUT AGAIN MOISTURE LOOKS IFFY AT BEST.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     CULLMAN...DEKALB...JACKSON...MADISON...MARSHALL...MORGAN.

TN...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&

PREV DISCUSSION...007
UPDATE...JLL
Hazardous weather outlook, Jan 1, 9:35 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 AM CST SAT JAN 1 2011

ALZ001>010-016-TNZ076-096-097-011900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
935 AM CST SAT JAN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

ACROSS NORTHEAST ALABAMA THIS MORNING...LOCALLY HEAVY RAINFALL IS
STILL POSSIBLE AHEAD OF A COLD FRONT. A FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH NOON FOR MUCH OF THE AREA...WHERE UP TO ONE INCH OF
ADDITIONAL PRECIPITATION MAY OCCUR.

EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINS HAS HEIGHTENED THE RIVER
FLOODING THREAT FOR AREA STREAMS AND CREEKS...AND THIS WILL REMAIN A
CONCERN THROUGH THE PERIOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME...HOWEVER REPORTS OF FLOODING ARE
GREATLY APPRECIATED.

SS/JLL

In the hours before

Local storm report, Jan 1, 6:50 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
650 AM CST SAT JAN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      2 SW GURLEY             34.68N 86.40W
01/01/2011                   MADISON            AL   EMERGENCY MNGR

            UPDATE. LITTLE COVE ROAD IN GURLEY IS IMPASSABLE AT THIS
            TIME. THERE IS ALSO A CAR STRANDED IN THE AREA...BUT IT
            IS UNKNOWN AT THIS TIME IF THE TWO EVENTS ARE RELATED.

&&

AMIN
Local storm report, Jan 1, 6:53 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 AM CST SAT JAN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      1 SW GURLEY             34.69N 86.39W
01/01/2011                   MADISON            AL   EMERGENCY MNGR

            ROCK CUT ROAD IN GURLEY IS BARRICADED AND IMPASSABLE DUE
            TO FLOOD WATERS OVER THE ROAD.

&&

AMIN
Local storm report, Jan 1, 6:55 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
655 AM CST SAT JAN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      GUNTERSVILLE            34.36N 86.27W
01/01/2011                   MARSHALL           AL   EMERGENCY MNGR

            WATER REPORTED COVERING THE ROADWAY ON WARRANTON ROAD AND
            SUNSET DRIVE IN GUNTERSVILLE.

&&

AMIN
Local storm report, Jan 1, 6:56 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 AM CST SAT JAN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      ALBERTVILLE             34.26N 86.21W
01/01/2011                   MARSHALL           AL   EMERGENCY MNGR

            ROSE ROAD AND CAHILL ROAD IN ALBERTVILLE HAVE WATER
            PONDING OVER AT LEAST ONE LANE AT THIS TIME.

&&

AMIN
Local storm report, Jan 1, 10:06 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1006 AM CST SAT JAN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      GOOD HOPE               34.11N 86.86W
01/01/2011                   CULLMAN            AL   FIRE DEPT/RESCUE

            NUMEROUS STREETS FLOODED IN DOWNTOWN GOOD HOPE. CREEKS
            ARE OUT OF THEIR BANKS. ALSO REPORTS OF WATER UP TO CAR
            DOORS ON SEVERAL ROADWAYS.

&&

AMIN
Local storm report, Jan 1, 10:14 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 AM CST SAT JAN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      ELKMONT                 34.93N 86.98W
01/01/2011                   LIMESTONE          AL   LAW ENFORCEMENT

            WATER REPORTED OVER THE ROADWAY ON CANNON ROAD. OTHER
            REPORTS OF WATER COVERING THE ROADWAY ON SEVERAL ROADS
            THROUGHOUT THE COUNTY.

&&

AMIN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 11:54 PM CSTFlash Flood WarningHUNColbert, Franklin, Lauderdale6 hr
Jan 1, 12:26 AM CSTFlash Flood WarningHUNLawrence, Limestone, Madison, Morgan6 hr
Jan 1, 12:33 AM CSTSpecial Weather StatementHUNFranklin, Lawrence57 min
Jan 1, 1:21 AM CSTSpecial Weather StatementHUNLawrence, Limestone, Morgan39 min
Jan 1, 2:00 AM CSTSpecial Weather StatementHUNLimestone, Madison, Morgan45 min
Jan 1, 2:43 AM CSTSpecial Weather StatementHUNJackson, Madison62 min
Jan 1, 3:17 AM CSTSpecial Weather StatementHUNCullman43 min
Jan 1, 3:45 AM CSTFlash Flood WarningHUNCullman, Jackson, Marshall3 hr
Jan 1, 5:04 AM CSTFlash Flood WarningHUNDeKalb4 hr
Jan 1, 6:23 AM CSTAreal Flood WarningHUNMadison, Morgan64 days
Jan 1, 6:46 AM CSTFlash Flood WarningHUNJackson, Marshall5 hr
Jan 1, 9:28 AM CSTFlash Flood WarningHUNDeKalb2 hr
Jan 1, 10:34 AM CSTAreal Flood WarningHUNCullman, Lawrence, Limestone, Morgan6 hr
Jan 1, 11:00 AM CSTRiver Flood WarningHUNMadison21 hr
Jan 1, 11:28 AM CSTAreal Flood WarningHUNDeKalb, Jackson, Marshall6 hr

Nearby

River Flood Warnings in Alabama, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.